Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 232, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 8, 2000, 2:35 AM CDT for Pottawattamie County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2000, 2:35 AM CDT (07:35 UTC)
- Expired
- Aug 8, 2000, 3:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3267 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 080736 SVROMA IAC155-080815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 235 AM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA * UNTIL 315 AM CDT * AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL FROM 5 MILES NORTHWEST OF NEOLA TO 4 MILES NORTHWEST OF CRESCENT...OR FROM 24 MILES NORTHEAST OF OMAHA TO 10 MILES NORTHEAST OF OMAHA...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 315 AM CDT INCLUDE...AVOCA...MCCLELLAND...HANCOCK...TREYNOR...CARSON... OAKLAND...UNDERWOOD LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4157 9561 4136 9607 4116 9551 4137 9505 MEAD =
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:45 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 7, 9:45 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 945 PM CDT MON AUG 7 2000 THUNDERSTORM ACTIVITY ALONG THE KANSAS BORDER HAS LET UP. APPEARS THERE MAY HAVE BEEN A WEAK WAVE WHICH SHOWED ABOUT 500 MB ON THE PROFILERS. ACTIVITY ACROSS THE NORTH CONTINUES WITH SOME BACK BUILDING INTO NORTH CENTRAL NEBRASKA DURING THE EVENING DOES APPEAR TO BE AN EXTENSION OF THIS EVIDENT ON THE SATELLITE SHOULD MOVE INTO MORE UNSTABLE AIR IN CENTRAL NEBRASKA BY MIDNIGHT AND THEREFORE WE SHOULD SEE SOME THUNDERSTORMS MOVING INTO EAST CENTRAL AND SOUTHEAST NEBRASKA AFTER MIDNIGHT. FOR NOW WILL CONTINUE THE IDEA THAT THE FRONTAL BOUNDARY ON THE NORTH SIDE OF THE CWA WILL BE THE STRONGEST FOCUS...BUT THIS WILL GET PUSHED SOUTHEAST INTO THE CWA TONIGHT. MEANWHILE A WRN FRONT FROM THE ABOUT ANW TO ICT MAY GET SHOVED EAST NORTHEAST AND HELP CONVECTION AGAIN TONIGHT. .OMA...NONE POWERS
In the hours before
Special weather statement, Aug 7, 10:45 PM CDT, 3 hours 50 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080915- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1045 PM CDT MON AUG 7 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY STILL BE NEEDED THIS TONIGHT IN NORTHEAST NEBRASKA. THE AIRMASS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA REMAINS RELATIVELY MOIST AND RATHER UNSTABLE. A SHORT WAVE MOVING ACROSS FROM CENTRAL NEBRASKA MAY PRODUCE SCATTERED THUNDERSTORMS. THE MOST LIKELY PLACE THAT THUNDERSTORMS WOULD PRODUCE SEVERE WEATHER IS ACROSS NORTHEAST NEBRASKA THROUGH ABOUT 2 AM. THUNDERSTORMS ELSEWHERE IN EASTERN NEBRASKA AND SOUTHWEST IOWA ARE LESS LIKELY TO PRODUCE SEVERE WEATHER. THE PRIMARY SEVERE WEATHER THREAT REMAINS LARGE HAIL. IN ADDITION ANY THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS. POWERS
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.